MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; VISION SIDE SYSTEM, RECERTIFIED

INTUITIVE SURGICAL, INC DAVINCI SI; VISION SIDE SYSTEM, RECERTIFIED
Model Number 380690-03
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) field service engineer (fse) was unable to turn the lamp on, the fse replaced illuminator for the error, but that did not resolve the issue.The fse replaced the lamp module to resolve the issue, however multiple lamp modules were dead on arrival.The third lamp module worked, and the system was tested and verified as ready for use.Isi has not received the lamp module for evaluation.Therefore, the root cause of the customer reported failure mode has not been determined.A follow-up mdr will be submitted if the instrument is returned (post failure analysis evaluation) or if additional information is received.Isi reviewed the site¿s complaint history and found patient identifier (b)(6) as a related complaint (the original complaint).
 
Event or Problem Description
It was reported that during a vinci-assisted hysterectomy surgical procedure, the customer received a recoverable fault 48245 during system check and identified the illuminator was not working.Intuitive surgical, inc.(isi) followed up with the isi clinical sales representative (csr) and obtained the following additional information: the correct event date was 2nd december 2023.The issue happened before the start of the procedure.As soon as they switched on the illuminator to do the white balancing, it stopped working.The patient was induced, and the procedure was about to start.The procedure was converted and done laparoscopically.The conversion did not result in increasing port size incision or adding additional ports.The procedure got converted when they started to use the endoscope and it stopped functioning.The procedure name was robotic hysterectomy.The issue has been resolved and the lamp module has been replaced along with the illuminator.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the illuminator involved with this complaint to perform failure analysis.The illuminator was analyzed and found to confirmed the customer reported complaint.The component was installed into the test system and upon startup, the system immediately threw errors that indicated trouble communicating with the illuminator.Errors 48240 and 48238 where thrown, both pointing to trouble finding the illuminator.The complaint was confirmed based on failure analysis.The lamp module was returned and evaluated by the failure analysis team.Failure analysis investigation was able to replicate/confirm the customer-reported complaint.The lamp module was found to have a recognition failure.The lamp module was placed on an in-house system and did not appear in the tool table.The second lamp module was also returned and evaluated by the failure analysis team.Failure analysis investigation did not replicate nor confirm the customer-reported complaint.The lamp module was placed on an in-house system and was recognized.The lamp module light was turned on without issue.No product issue was identified.

Brand Name
DAVINCI SI
Common Device Name
VISION SIDE SYSTEM, RECERTIFIED
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key18406506
Report Number2955842-2023-21693
Device Sequence Number18366992
Product Code NAY
UDI-Device Identifier00886874110799
UDI-Public(01)00886874110799
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380690-03
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/02/2023
Supplement Date Received by Manufacturer01/25/2024
Initial Report FDA Received Date12/27/2023
Supplement Report FDA Received Date02/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age42 YR
Patient SexFemale